Hormonal Contraception: The Pill [General Discussion]
in Women's Health ·
I’m really curious to hear what you all think, or if any of you have ever dealt with something similar...
So, after being on Yasmin for four years, my OBGYN switched me over to Triquilar because of some symptoms that started popping up lately. I just finished one pack and I'm currently on my seven-day break. My doctor suggested I finish at least two packs of Triquilar unless things get really bad, and then go get my bloodwork done (which I usually get checked every six months anyway). The thing is, while on Triquilar, I felt incredibly bloated and even started putting on a little weight—which is weird because my weight has been totally steady for the last five years. Because of that, I decided to just go ahead and get my bloodwork done right after that first pack so I could talk to my doctor about switching brands again. Well, the results just came back, and my cholesterol is at 7.3 (the limit is supposed to be 5.0). Looking back at my last labs from six months ago—back when I was still on Yasmin—it was 6.1. That means it jumped by more than 1.0 in just half a year. Obviously, I’m going to reach out to my doctor ASAP, but I was wondering if anyone knows if this spike could be linked to the specific type of pill (like Yasmin vs. Triquilar vs. Yaz)? Or do all oral contraceptives affect cholesterol roughly the same way? And do you think I'll have to stop using birth control entirely, and if so, for how long? Anyway, sorry for the long post, but I would seriously appreciate hearing your thoughts or any experiences you might have had with this...
So, after being on Yasmin for four years, my OBGYN switched me over to Triquilar because of some symptoms that started popping up lately. I just finished one pack and I'm currently on my seven-day break. My doctor suggested I finish at least two packs of Triquilar unless things get really bad, and then go get my bloodwork done (which I usually get checked every six months anyway). The thing is, while on Triquilar, I felt incredibly bloated and even started putting on a little weight—which is weird because my weight has been totally steady for the last five years. Because of that, I decided to just go ahead and get my bloodwork done right after that first pack so I could talk to my doctor about switching brands again. Well, the results just came back, and my cholesterol is at 7.3 (the limit is supposed to be 5.0). Looking back at my last labs from six months ago—back when I was still on Yasmin—it was 6.1. That means it jumped by more than 1.0 in just half a year. Obviously, I’m going to reach out to my doctor ASAP, but I was wondering if anyone knows if this spike could be linked to the specific type of pill (like Yasmin vs. Triquilar vs. Yaz)? Or do all oral contraceptives affect cholesterol roughly the same way? And do you think I'll have to stop using birth control entirely, and if so, for how long? Anyway, sorry for the long post, but I would seriously appreciate hearing your thoughts or any experiences you might have had with this...